Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 44, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 16, 2001, 11:11 AM CST for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 11:11 AM CST (17:11 UTC)
- Expired
- Dec 16, 2001, 3:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 161715 FFWSHV OKC089-162115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1111 AM CST SUN DEC 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 315 PM CST * AT 1111 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN STILL FALLING ACROSS MOST OF MCCURTAIN COUNTY. REPORTS FOR LAW ENFORCEMENT INDICATE SOME ROADS UNDER WATER IN THE BROKEN BOW AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 315 PM CST. LAT...LON 3398 9512 3368 9453 3449 9451 3448 9503
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 10:50 AM CST, 21 minutes earlier.
Area forecast discussion, Dec 16, 10:50 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1050 AM CST SUN DEC 16 2001 FORECAST GOING AS EXPECTED FOR MOST PART. NOT A LOT OF PRECIPIATION IN EAST PORTION OF AREA AS OF YET...BUT WITH WARM FRONT ACROSS SOUTHERN PORTION OF AREA...AND UPPER LEVEL SYSTEM MOVING SLOWLY TOWARD AREA...EXPECT THUNDERSTORMS TO DEVELOP. TEMPERATURES HAVE A LONG WAY TO GO TO REACH PREDICTED HIGHS IN NORTHERN PORTION OF AREA...BUT AS FRONT BEGINS TO MOVE NORTH...TEMPS WILL RISE RAPIDLY. RAIN CONTINUES IN FLOOD WATCH AREA IN NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...BUT NO REPORTS OF SEROIUS FLOODING...ONLY MINOR AT THIS TIME WITH SOME ROADS UNDERWATER. HOWEVER MAY EXTENDED A COUPLE A FLASH FLOOD WARNINGS INTO THE AFTERNOON HOURS UNTIL RAIN SLACKS OFF A LITTLE MORE. .SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150 14
In the hours before
Special weather statement, Dec 16, 10:40 AM CST, 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CST SUN DEC 16 2001 A WARM FRONT...LOCATED THIS MORNING FROM NEAR NACOGDOCHES TEXAS TO NEAR VICKSBURG MISSISSIPPI...WILL MOVE NORTH THIS AFTERNOON. THIS WILL PLACE EAST TEXAS...NORTH LOUISIANA AND MUCH SOUTHWEST ARKANSAS IN A WARM AND VERY MOIST AIRMASS THIS AFTERNOON AND EARLY TONIGHT. A COLD FRONT...CURRENTLY LOCATED ACROSS CENTRAL TEXAS...WILL MOVE EAST TONIGHT...BRINGING THE NECESSARY LIFT FOR SCATTERED TO NUMEROUS THUNDERSTORMS. THE COMBINATION OF THE FRONTS...WARM MOIST AIR...AND A DEEP UPPER LEVEL TROUGH...WILL SET THE STAGE FOR CONVECTION. THERE A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE. DAMAGING WINDS ARE THE MAIN THREAT...HOWEVER THE CURRENT ENVIRONMENT WILL SUPPORT ISOLATED TORNADOES. SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS THIS AFTERNOON AND INTO TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 10:47 PM CST | Flash Flood Warning | SHV | McCurtain | 4 hr |
| Dec 16, 6:46 AM CST | Flash Flood Warning | SHV | McCurtain | 4 hr |
| Dec 16, 3:15 PM CST | Flash Flood Warning | SHV | McCurtain | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.